Alert archive / Missouri / Wind Chill Advisories in 2007
Wind Chill Advisory 4, NWS Kansas City, MO
NWS Kansas City, MO issued this wind chill advisory at Feb 16, 2007, 6:18 AM CST for 27 counties in Missouri; Atchison County, Doniphan County, Kansas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2007, 6:18 AM CST (12:18 UTC)
- Expired
- Feb 16, 2007, 9:54 AM CST
- In force
- 4 hr
- Issued by
- NWS Kansas City, MO
All 29 counties
Atchison County, KS, Doniphan County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 127 km from the middle of the area, began a volume at 12:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 0.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KEAX 161218 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 618 AM CST FRI FEB 16 2007 KSZ025-102-MOZ001>008-011>017-020>025-028>033-161600- /O.NEW.KEAX.WC.Y.0004.070216T1218Z-070216T1600Z/ ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON- MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY- SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON- PLATTE-CLAY-RAY-CARROLL-CHARITON-RANDOLPH- INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...ROCKPORT... MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY... PRINCETON...UNIONVILLE...LANCASTER...DOWNING...MOUND CITY... OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON... MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG... KINGSTON...HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON... LA PLATA...PARKVILLE...PLATTE CITY...WESTON...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY... KEYTESVILLE...MOBERLY 618 AM CST FRI FEB 16 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. WIND CHILLS BETWEEN 15 AND 20 BELOW ZERO ARE EXPECTED TO AFFECT AREAS NORTH OF THE MISSOURI RIVER...FROM NORTHERN KANSAS CITY TO MOBERLY THIS MORNING. BITTERLY COLD TEMPERATURES OF 2 ABOVE ZERO TO 4 BELOW ZERO WILL COMBINE WITH STEADILY INCREASING SOUTHWEST WINDS...RANGING FROM 5 TO 15 MPH...TO PRODUCE WIND CHILL VALUES OF 15 TO 20 BELOW ZERO. THESE VERY COLD WIND CHILL VALUES SHOULD PERSIST UNTIL MID MORNING WHEN SURFACE TEMPERATURES BEGIN TO WARM SIGNIFICANTLY. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ CUTTER
1 follow-up statement
000 WWUS43 KEAX 161554 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 954 AM CST FRI FEB 16 2007 KSZ025-102-MOZ001>008-011>017-020>025-028>033-161700- /O.CAN.KEAX.WC.Y.0004.000000T0000Z-070216T1600Z/ ATCHISON KS-DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON- MERCER-PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY- SULLIVAN-ADAIR-BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON- PLATTE-CLAY-RAY-CARROLL-CHARITON-RANDOLPH- INCLUDING THE CITIES OF...ATCHISON...TROY...TARKIO...ROCKPORT... MARYVILLE...GRANT CITY...ALBANY...STANBERRY...BETHANY... PRINCETON...UNIONVILLE...LANCASTER...DOWNING...MOUND CITY... OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT...TRENTON... MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH...PLATTSBURG... KINGSTON...HAMILTON...POLO...CHILLICOTHE...BROOKFIELD...MACON... LA PLATA...PARKVILLE...PLATTE CITY...WESTON...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...CARROLLTON...SALISBURY... KEYTESVILLE...MOBERLY 954 AM CST FRI FEB 16 2007 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES HAVE GRADUALLY WARMED THIS MORNING WITH WIND CHILLS AS OF LATE THIS MORNING FROM -5 TO -15. TEMPERATURES AND WIND CHILLS WILL RISE RAPIDLY THROUGH THIS AFTERNOON WITH THE AID OF BRISK SOUTH TO SOUTHWEST WINDS. $$ DB
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind chill advisory went out at Feb 16, 4:35 AM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Feb 16, 4:35 AM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 435 AM CST FRI FEB 16 2007 .DISCUSSION... MAIN CONCERN AT THIS TIME IS THE CLIPPER SYSTEM PROGGED TO MOVE ACROSS THE NORTHERN PLAINS TODAY AND THE LOWER MISSOURI RIVER VALLEY TONIGHT. THE TROUGH OF LOW PRESSURE ASSOCIATED WITH THIS SHORTWAVE IS ALREADY STARTING TO AFFECT THE REGION...WITH WINDS TURNING TO THE SOUTHWEST AND INCREASING EARLY THIS MORNING. EXPECT AS WINDS CONTINUE TO INCREASE TO THE 15-25 MPH RANGE...HOURLY TEMPS WILL CLIMB FAIRLY QUICKLY THIS MORNING. BUT HAVE GONE WITH THE COOLER GUIDANCE NUMBERS WITH THE MID-LEVEL CLOUD DECK EXPECTED TO SPREAD ACROSS THE REGION BY MIDDAY. MODEST ISENTROPIC LIFT MAY GET LIGHT PRECIP STARTED DURING THE AFTERNOON. NAM/GFS MODEL SOUNDINGS INDICATE A VERY DRY AIRMASS IN PLACE INITIALLY. ALTHOUGH SOUNDINGS SHOW TEMP NOSING TO JUST ABOVE FREEZING BY MIDDAY...THINK EVAPORATIVE COOLING WILL COOL THE COLUMN...GIVING MAINLY SNOW POSSIBLY MIXED WITH SLEET. SO HAVE REMOVED MENTION OF RAIN. FORECAST SNOW AMOUNTS LOOK ON TRACK WITH AMOUNTS RANGING FROM AROUND 2 INCHES IN NORTHEAST MISSOURI...TO AROUND ONE HALF INCH OR LESS IN THE SOUTHWEST CORNER OF THE FORECAST AREA. SYSTEM WILL MOVE THROUGH QUITE FAST...LIMITING SNOW AMOUNTS. WINDS WILL ALSO BE QUITE BRISK ON THE BACKSIDE OF THIS SYSTEM LATE TONIGHT INTO SATURDAY. ALTHOUGH THEY SHOULD STAY BELOW WIND ADVISORY CRITERIA. BUT THE WINDS COULD CAUSE REDUCED VISIBILITIES IN AREAS WHICH SEE A FEW INCHES OF SNOW. AT THIS TIME DO NOT THINK THERE WILL BE ENOUGH SNOW TO WARRANT A SNOW/BLOWING SNOW ADVISORY. TEMPERATURES ARE EXPECTED TO BEGIN TO WARM DRAMATICALLY SUNDAY INTO MONDAY. THE MEAN TROUGH FINALLY PUSHES WELL EAST OF THE REGION...GIVING WAY TO MAINLY ZONAL FLOW WITH A SERIES OF SHORTWAVES TRANSLATING THROUGH. THE NEXT OF THE SHORTWAVE IS PROGGED TO APPROACH THE REGION TUESDAY OR WEDNESDAY OF NEXT WEEK. LATER SHIFTS MAY NEED TO INTRODUCE A HIGHER CHANCE OF PRECIP. NRR && .PREV DISCUSSION... /333 PM CST THU FEB 15 2007/ SHORT TERM... STUBBORN CLOUD COVER SLOW TO ERODE ACROSS THE FA THIS AFTERNOON AS SHORT WAVE PROGRESSES ACROSS EASTERN KS AND WESTERN MISSOURI WITH SECONDARY WEAKER WAVE ACROSS THE NORTHERN PLAINS. UPPER TROUGH AXIS HAS BEEN ORIENTED IN SUCH A WAY THAT THE CLOUD DECK HAS PIVOTED ACROSS THE CENTRAL CWA ALLOWING THE CLOUDS TO STICK AROUND MOST OF THE AFTERNOON. CLOUDS SHOULD ERODE THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING AS UPPER DISTURBANCE CONTINUES EASTWARD. AS THIS OCCURS...CENTER OF SFC RIDGE WILL TRAVERSE THE AREA OVERNIGHT PRESENTING A FORECAST CHALLENGE FOR OVERNIGHT LOW TEMPS. WITH CLEAR SKIES AND LIGHT WINDS...TEMPS SHOULD FALL FAIRLY STEADY WITH DEWPOINTS IN THE SINGLE DIGITS JUST ABOVE AND BELOW ZERO. HOWEVER...AS SFC RIDGE MOVES EAST OF THE AREA...SOUTHWEST WINDS WILL INCREASE ALLOWING TEMPS TO LEVEL OFF AND SLOWLY RISE THROUGH THE REMAINDER OF THE NIGHT. GIVEN TEMPS ARE ONLY CURRENTLY IN THE UPPER SINGLE DIGITS TO LOWER TEENS...SEEMS PLAUSIBLE TEMPS SHOULD FALL TO NEAR ZERO ACROSS THE NORTHERN COUNTIES WITH THE SOUTHERN COUNTIES FALLING INTO THE MIDDLE SINGLE DIGITS BEFORE SFC FLOW SWINGS AROUND. NOT THINKING WIND CHILLS WILL BE AN ISSUE TONIGHT AS TEMPS WILL TEND TO RISE AS SOUTHWESTERLY WINDS INCREASE. BRIEF UPPER RIDGING QUICKLY MOVES ACROSS THE AREA FRIDAY MORNING BEFORE HEIGHT FALLS ASSOCIATED WITH NEXT APPROACHING SHORT WAVE AFFECTS THE AREA. BRIEF ISENTROPIC LIFT IS PROGGED TO PUSH INTO THE AREA DURING FRIDAY AFTERNOON AHEAD OF MEAN TROUGH AXIS. DECENT UPPER FORCING ASSOCIATED WITH THIS SYSTEM ALONG WITH WEAK FRONTOGENETICAL FORCING SHOULD ALLOW FOR FAIR PRECIP COVERAGE BEGINNING FRIDAY AFTERNOON AND CONTINUING INTO MIDDAY SATURDAY. WITH STOUT WAA CONTINUING THROUGH THE DAY SATURDAY...SFC TEMPS SHOULD WARM ABOVE FREEZING ACROSS THE SOUTHERN AND EASTER CWA ALLOWING PRECIP TO BEGIN AS RAIN BEFORE SWITCHING OVER TO ALL SNOW. CURRENTLY THINKING SNOWFALL TOTALS WILL RANGE FROM A DUSTING TO A COUPLE OF INCHES FROM WEST TO EAST WITH THE HEAVIER AMOUNTS ACROSS THE NORTHEASTERN COUNTIES. DEROCHE LONG TERM... FROM SUNDAY THROUGH EARLY NEXT WEEK...A MODERATION IN TEMPERATURES WILL TAKE PLACE AS THE UPPER LEVEL PATTERN BECOMES MORE ZONAL. A CUTOFF LOW IS FORECAST TO DEVELOP OVER SOUTHERN CALIFORNIA ON MONDAY...AND TRACK EAST ACROSS THE SOUTHERN U.S. THE MODERATION IN TEMPERATURES WILL BEGIN ON SUNDAY...AS THE SURFACE RIDGE PUSHES EAST OVER THE AREA. BOUNDARY LAYER WINDS WILL TAKE ON MORE OF A SOUTHERLY COMPONENT THROUGH SUNDAY AFTERNOON AND EVENING. 850MB WINDS OVERNIGHT SUNDAY INTO MONDAY MORNING ARE PROGGED BY THE MEDIUM RANGE MODELS TO REACH 50 KNOTS ACROSS MUCH OF THE AREA. THEREFORE...HAVE RAISED OVERNIGHT LOW TEMPERATURES SUNDAY NIGHT. THE MELTING OF THE SNOW PACK WILL TAKE AWAY FROM WHAT WILL BE REALIZED FOR DAYTIME HIGH TEMPERATURES ON MONDAY...BUT SHOULD BECOME LESS OF A FACTOR BY TUESDAY. ON TUESDAY...THERE IS SOME INDICATION BY THE GFS OF SOME LIGHT PRECIPITATION BEING GENERATED ALONG AND BEHIND A SURFACE FRONT PASSING ACROSS THE AREA. HAVE HELD OFF ON INSERTING ANY PRECIPITATION CHANCES IN THE EXTENDED FORECAST FOR THE TIME BEING...AS THE CUTOFF LOW IS FORECAST TO TRACK WELL SOUTH OF THE AREA...AND HOLD THE BETTER MOISTURE TO OUR SOUTH AS A RESULT. TEMPERATURES SHOULD REMAIN ABOVE THE SEASONAL NORMALS FOR MUCH OF NEXT WEEK...AS A PACIFIC AIRMASS BECOMES ESTABLISHED ACROSS THE MAJORITY OF THE CONUS. STOFLET && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO EAX
Hazardous weather outlook, Feb 16, 6:04 AM CST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 604 AM CST FRI FEB 16 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-171215- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 604 AM CST FRI FEB 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT WIND CHILLS WILL BE BETWEEN 15 AND 20 BELOW ZERO ACROSS NORTHERN INTO NORTHEAST MISSOURI EARLY THIS MORNING. WIND CHILLS ELSEWHERE WILL GENERALLY BE BETWEEN 10 AND 15 BELOW. TEMPERATURES ARE EXPECTED TO CLIMB RAPIDLY THROUGH MIDDAY. ANYONE TRAVELING OUTDOORS SHOULD PLAN TO DRESS ACCORDINGLY. A FAST MOVING UPPER LEVEL SYSTEM WILL BRING THE CHANCE FOR SNOW THIS AFTERNOON AND THROUGH THE OVERNIGHT HOURS. SOME LIGHT ACCUMULATIONS ARE POSSIBLE...ESPECIALLY ACROSS NORTHEAST MISSOURI WHERE AS MUCH AS TWO INCHES OF SNOW ARE POSSIBLE. LESSER AMOUNTS ARE EXPECTED ELSEWHERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TEMPERATURES THE FIRST OF NEXT WEEK ARE EXPECTED TO MODERATE RAPIDLY. WITH THE WIDESPREAD SNOW COVER...IF A RAPID MELT OCCURS...THIS MAY LEAD TO RAPID RISES ON SOME AREA STREAMS AND RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NRR
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:04 PM CST | Snow and Blowing Snow Advisory | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 12 hr |
Nearby
Wind Chill Advisories in Missouri, 2007Wind Chill Advisories in Kansas, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.